MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REV INSERT 39MM 9TH C 7.5DG; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REV INSERT 39MM 9TH C 7.5DG; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number DWF392C
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device is retained by hospital or patient.
 
Event or Problem Description
As reported: "patient required revision surgery due to the device dislocating.
 
Additional Manufacturer Narrative
Please note correction to d3 (manufacturer entity).The reported event could be confirmed, since the x-rays and data were provided.A device inspection was not possible since the affected device was not returned.The opinion of the medical expert was requested and stated as following: "with the available information i may interpret the description of the event as a patient not being fully compliant to the surgeons¿ instruction regarding the use of the immobilizer." we can consider the event as confirmed, in such a way that the revision surgery and component exchanges are documented.The x-rays do not show a dislocation of the rtsa, so we do not have direct proof.It is however very likely that instability was the indication for this typical component exchange (humeral reversed tray, polyethylene insert, and glenosphere), leaving the humeral stem and baseplate/screws in place.Based on investigation, the root cause was attributed to a patient user related issue.The event was caused by a rehabilitation recommendation was not followed regarding the use of the immobilizer.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "patient required revision surgery due to the device dislocating.'.

Brand Name
TORNIER FLEX SHOULDER SYS REV INSERT 39MM 9TH C 7.5DG
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
postfach
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17813879
Report Number3000931034-2023-00322
Device Sequence Number7380139
Product Code HSD
UDI-Device Identifier03700434020663
UDI-Public03700434020663
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/11/2024
Device Catalogue NumberDWF392C
Device Lot Number6962AU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale